The following medications were noted on review of the client's home medication profile. Which of the medications would most likely potentiate or elevate serum digoxin levels?
Answer(s): C
(A) Hypokalemia can cause digoxin toxicity. Administration of KCl would prevent this. (B) Thyroid agents decrease digoxin levels. (C) Quinidine increases digoxin levels dramatically. (D) Theophylline is not noted to have an effect on digoxin levels.
The nurse practitioner determines that a client is approximately 9 weeks' gestation. During the visit, the practitioner informs the client about symptoms of physical changes that she will experience during her first trimester, such as:
Answer(s): A
(A) Nausea and vomiting are experienced by almost half of all pregnant women during the first 3 months of pregnancy as a result of elevated human chorionic gonadotropin levels and changed carbohydrate metabolism. (B) Quickening is the mother's perception of fetal movement and generally does not occur until 1820 weeks after the last menstrual period in primigravidas, but it may occur as early as 16 weeks in multigravidas. (C) During the first trimester there should be only a modest weight gain of 24 lb. It is not uncommon for women to lose weight during the first trimester owing to nausea and/or vomiting. (D) Physical changes are not apparent until the second trimester, when the uterus rises out of the pelvis.
A client with bipolar disorder taking lithium tells the nurse that he has ringing in his ears, blurred vision, and diarrhea. The nurse notices a slight tremor in his left hand and a slurring pattern to his speech. Which of the following actions by the nurse is appropriate?
(A) These symptoms are indicative of lithium toxicity. A stat dose of lithium could be fatal. (B) These are toxic effects of lithium therapy. (C) The client is exhibiting symptoms of lithium toxicity, which may be validated by lab studies. (D) There is no known lithium antidote.
Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members: